Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 377, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 22, 2003, 3:56 PM CDT for Falls County, McLennan County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 22, 2003, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Falls County, TX, McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 222056 CCA SVRFTW TXC145-309-222130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FALLS COUNTY IN NORTH CENTRAL TEXAS SOUTHERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF LORENA...MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LORENA AROUND 400 PM CDT BRUCEVILLE-EDDY AROUND 420 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE BEVERLY HILLS...HEWITT AND ROBINSON HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3140 9742 3120 9717 3132 9691 3155 9710 $$ ROBBINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:39 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 22, 2:39 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 239 PM CDT FRI AUG 22 2003 TROPICAL MOISTURE AND HEATING RESULTED IN SCATTERED CONVECTION OVER THE AREA...MORE WIDESPREAD IN THE SOUTHWEST THIS AFTERNOON. WITH THE LOSS OF DAYTIME HEATING...PRECIP SHOULD DECREASE THIS EVENING AS EASTERLY WAVE CONTINUES TO MOVE WESTWARD. ALTHOUGH BULK OF INSTABILITY WILL MOVE WEST OF CWA...MOIST AIRMASS TO REMAIN IN PLACE...GIVING US A SOME CHANCE OF CONVECTION EACH AFTERNOON AND EVENING FOR SEVERAL MORE DAYS...ALTHOUGH NOT AS WIDESPREAD AS TODAY. TEMPERATURES WILL ONLY MODERATE SLIGHTLY...BUT STILL JUST ABOVE NORMAL. THE NEXT BEST CHANCE FOR RAIN COMES MID WEEK AS A COLD FRONT MOVES INTO THE REGION. THIS IS ENHANCED BY THE PROSPECT OF LARGE SCALE CHANGES AS THE RIDGE OVER THE WESTERN U.S. BREAKS DOWN AND THE WESTERLIES PUSH SOUTH. WHILE THIS DOES NOT SIGNIFY THE END OF SUMMER...IT DOES SHOW THAT WE ARE BEGINNING TO ENTER A TIME OF CHANGE IN THE SEASONS...AND HOPEFULLY A RETURN TO WETTER CONDITIONS. GENERALLY SPEAKING...THE FORECAST SHOWS PERSISTENCE FOR THE NEXT SEVERAL DAYS WITH A CHANGE TO COOLER TEMPS AND SLIGHTLY HIGHER POPS THE LATTER PART OF THE WEEK. OVERALL...MOS NUMBERS WERE CLOSE AND ONLY MINOR CHANGES WERE MADE IN BOTH POPS AND TEMPS. FCSTID = 42 DFW 75 98 75 97 / 20 20 20 20 ACT 73 96 73 96 / 60 30 30 30 PRX 73 96 74 97 / 20 20 20 20 DTO 75 98 75 98 / 20 20 20 20 TKI 75 98 76 97 / 20 20 20 20 DAL 76 98 76 97 / 20 20 20 20 TRL 75 97 75 96 / 20 20 20 20 CRS 74 96 74 96 / 40 30 30 30 TPL 73 96 73 95 / 60 30 30 30 .FWD... TX...NONE.
Hazardous weather outlook, Aug 22, 3:00 PM CDT, 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY AFTERNOON AND EVENING... SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 700 PM THIS EVENING. 75
In the hours before
Local storm report, Aug 22, 2:03 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT FRI AUG 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 1 E HAMILTON TX WIND DAMAGE
08/22/03 HAMILTON SIGNIFICANT TREE DAMAGE
AND TREES DOWN IN EASTERN
PART OF CITY OF HAMILTON.
REPORTED BY LAW ENFORCEMENTLocal storm report, Aug 22, 2:23 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT FRI AUG 22 2003
..DELAYED REPORT FROM STORMS THURSDAY...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM GAINESVILLE TX 61 MPH TSTM GUST
08/21/03 COOKE DOWNBURST FROM SHORTLIVED
STORM
ROBBINSLocal storm report, Aug 22, 3:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI AUG 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM GOLDTHWAITE TX WND DAMAGE.. LIMBS DOWN
08/22/03 MILLS IN GOLDTHWAITE REPORTED BY
LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 21 min |
| Aug 21, 9:31 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 29 min |
| Aug 21, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Aug 22, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 51 min |
| Aug 22, 2:28 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 47 min |
| Aug 22, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 42 min |
| Aug 22, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 56 min |
| Aug 22, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 45 min |
| Aug 22, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 37 min |
| Aug 22, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| Aug 22, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 21 min |
| Aug 22, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 55 min |
| Aug 22, 6:04 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Aug 22, 6:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.